Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 5, 2017, 4:21 AM CDT for Bowie County, Red River County, Texas; 5 counties in Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 4:21 AM CDT (09:21 UTC)
- Expired
- Jul 5, 2017, 5:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
Counties Hempstead County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WWUS84 KSHV 050921
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
421 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051015-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
421 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHEASTERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 515 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond Gary State Park to 7 miles west of
Richmond to 6 miles east of Nashville. Movement was southeast at 40
mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, De Queen, Wake Village, Ashdown, Nashville, New
Boston, Prescott, Clarksville, Stamps, Waldo, Lewisville, Mineral
Springs, Horatio, Foreman, McNeil, Boxelder, Hagansport, Idabel and
Broken Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9531 3391 9528 3389 9526 3396 9523
3394 9516 3405 9516 3407 9382 3401 9382
3395 9353 3396 9339 3368 9311 3338 9312
3337 9298 3322 9405 3326 9531
TIME...MOT...LOC 0921Z 293DEG 34KT 3392 9525 3361 9435 3397 9375
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:48 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 12:48 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1248 AM CDT Wed Jul 5 2017 .AVIATION... For the 05/09Z terminal forecast, expecting VFR flight categories to prevail until around 05/09Z when lower ceilings develop and return MVFR conditions. The return to IFR will be around 05/10Z-05/12Z followed by MVFR just prior to mid morning when VFR conditions return during the late morning hours lasting to near the end of the period when MVFR looks to return around 06/04Z to 04/09Z. Showers and thunderstorms will be developing over parts of Southeast Oklahoma and into Southwest Arkansas during the overnight hours with storms affecting KTXK around 05/13Z-05/16Z. Many of the other terminals will see convection around 05/18Z- 0522Z and then again during the evening around 06/02Z-06/05Z. Surface winds will be light South to Southwest overnight and then increase to 6-12 knots during the morning Wednesday with more variable in and near the thunderstorms that develop. With outflow boundaries from convection that develops over Southeast Oklahoma and Southwest Arkansas overnight and into early Wednesday morning expect West to Northwest winds of 5-10 knots. /06/ && .PREV DISCUSSION... /issued 935 PM CDT Tue Jul 4 2017/ DISCUSSION... Meso-low movg mostly east of area, although small persistent cluster of convection beyond sunset across southern portions of northern LA. For this reason, will maintain isold pops areawide as boundary may linger. further north, still expecting mcs development overnight in nw flow aloft, although OK radar scope is clear with all clusters in west TX and ne AR. Have only increased pops to likely across extreme nw cwa and do not expect this coverage until near daybreak. Current dewpoint trends and temps suggest that overnight lows in lower to mid 70s should prevail./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 91 76 90 / 20 50 30 30 MLU 75 93 75 91 / 20 20 30 30 DEQ 72 87 70 90 / 60 60 30 30 TXK 74 88 72 89 / 40 60 30 30 ELD 73 88 74 90 / 30 40 30 30 TYR 76 90 74 91 / 20 60 30 20 GGG 76 90 74 90 / 20 50 30 30 LFK 76 94 75 93 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/07
Hazardous weather outlook, Jul 4, 12:36 PM CDT, 15 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1236 PM CDT Tue Jul 4 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1236 PM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... A weakening MCV continues to move East across Northeast Texas and afternoon heating may allow for widely scattered Thunderstorms just about anywhere in the ArkLaTex. If Thunder roars, go indoors. Lightning is always a threat and the winds may gust to 40 mph in any strong lateday thunderstorms. In addition, another large complex of thunderstorms will develop tonight in North Texas an move East along our Texas and Northwest Louisiana I-20 corridor during the overnight. Damaging winds may continue to be a threat along with some heavy rainfall. Only minor flooding is expected, but any training thunderstorm may require a brief flood warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Multiple rounds of thunderstorms will be possible this week as several disturbances move slowly across the region from the northwest. A weak cold front will move down for mid to late week and keep the chance of Thunderstorms in the forecast. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe threat, activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 24
In the hours before
Special weather statement, Jul 5, 1:30 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
130 AM CDT WED JUL 5 2017
OKZ077-050715-
McCurtain OK-
130 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
215 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Octavia, or 31 miles northwest of De Queen, moving
east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wright City, Valliant, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel and
Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9446 3423 9447 3398 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0629Z 248DEG 19KT 3438 9470
FBSpecial weather statement, Jul 5, 1:45 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
145 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-108-050730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-Franklin TX-
145 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...CENTRAL
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN
FRANKLIN...NORTHERN BOWIE AND RED RIVER COUNTIES UNTIL 230 AM CDT...
At 143 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Sawyer, or 13 miles southeast of Hugo, moving east at
20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Boxelder, Umpire, Idabel, Broken Bow, De Kalb,
Bogata, Lockesburg, Wilton, Blevins, Tollette, Winthrop and
Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3397 9362 3372 9350 3335 9531 3390 9528
3391 9528 3389 9527 3395 9524 3394 9516
3398 9516 3423 9447 3419 9445 3419 9425
3436 9425
TIME...MOT...LOC 0643Z 248DEG 19KT 3384 9538
FBSpecial weather statement, Jul 5, 2:16 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
216 AM CDT WED JUL 5 2017
OKZ077-050800-
McCurtain OK-
216 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Fort Towson, or 28 miles east of Hugo, moving east
at 35 mph.
Nickel size hail and winds of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Wright City, Valliant, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel and
Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9446 3423 9447 3398 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0715Z 259DEG 32KT 3416 9504
FBSpecial weather statement, Jul 5, 2:30 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-108-050815-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-Franklin TX-
230 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...CENTRAL
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN
FRANKLIN...NORTHERN BOWIE AND RED RIVER COUNTIES UNTIL 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 15 mph.
Half inch hail, winds in excess of 30 mph and moderate rainfall will
be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Boxelder, Umpire, Idabel, Broken Bow, De Kalb,
Bogata, Lockesburg, Wilton, Blevins, Tollette, Winthrop and
Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3396 9361 3372 9350 3335 9531 3386 9531
3396 9523 3394 9516 3399 9515 3422 9447
3419 9445 3419 9425 3434 9426 3436 9422
TIME...MOT...LOC 0729Z 252DEG 13KT 3356 9509
FBSpecial weather statement, Jul 5, 3:16 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
316 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-050915-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
316 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...NORTHERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE
AND RED RIVER COUNTIES UNTIL 415 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Manchester, or 12 miles north of Clarksville, moving
east at 20 mph.
Half inch hail, winds in excess of 30 mph and moderate to heavy
rainfall will be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg,
Wilton, Blevins, Tollette, Winthrop, Gillham, Ben Lomond and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3395 9350 3384 9347 3342 9531 3386 9531
3391 9528 3389 9525 3396 9523 3394 9516
3399 9515 3422 9448 3419 9447 3419 9425
3436 9425
TIME...MOT...LOC 0816Z 255DEG 17KT 3379 9499
FBSpecial weather statement, Jul 5, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051015-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
421 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHEASTERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 515 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond Gary State Park to 7 miles west of
Richmond to 6 miles east of Nashville. Movement was southeast at 40
mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, De Queen, Wake Village, Ashdown, Nashville, New
Boston, Prescott, Clarksville, Stamps, Waldo, Lewisville, Mineral
Springs, Horatio, Foreman, McNeil, Boxelder, Hagansport, Idabel and
Broken Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9531 3391 9528 3389 9526 3396 9523
3394 9516 3405 9516 3407 9382 3401 9382
3395 9353 3396 9339 3368 9311 3338 9312
3337 9298 3322 9405 3326 9531
TIME...MOT...LOC 0921Z 293DEG 34KT 3392 9525 3361 9435 3397 9375
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:45 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:30 AM CDT | Special Weather Statement | SHV | Red River | 45 min |
| Jul 5, 2:59 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jul 5, 3:16 AM CDT | Special Weather Statement | SHV | Red River | 59 min |
| Jul 5, 4:05 AM CDT | Areal Flood Warning | SHV | Bowie | 3 hr |
| Jul 5, 4:35 AM CDT | Areal Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jul 5, 5:12 AM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jul 5, 5:16 AM CDT | Special Weather Statement | SHV | Bowie, Red River, Titus | 59 min |
| Jul 5, 6:03 AM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 117 min |
| Jul 5, 6:05 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 115 min |
| Jul 5, 6:14 AM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris, Red River, Titus | 61 min |
| Jul 5, 7:18 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 57 min |
| Jul 5, 7:51 AM CDT | Flash Flood Warning | SHV | Bowie, Franklin, Red River, Titus | 3 hr |
| Jul 5, 8:02 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 58 min |
| Jul 5, 5:33 PM CDT | River Flood Warning | SHV | Bowie, Red River | 42 hr |
| Jul 4, 8:30 PM CDT | Special Weather Statement | SHV | Grant | 45 min |
| Jul 4, 8:44 PM CDT | Special Weather Statement | SHV | Grant | 46 min |
| Jul 4, 9:00 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| Jul 4, 9:32 PM CDT | Special Weather Statement | SHV | Grant | 43 min |
| Jul 5, 1:02 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 43 min |
| Jul 5, 3:27 AM CDT | Areal Flood Advisory | SHV | Howard, Little River, Sevier | 3 hr |
| Jul 5, 4:55 AM CDT | Flash Flood Warning | SHV | Little River, Sevier | 3 hr |
| Jul 5, 10:51 AM CDT | River Flood Warning | SHV | Little River, Sevier | 57 hr |
| Jul 5, 12:42 AM CDT | Special Weather Statement | SHV | McCurtain | 48 min |
| Jul 5, 1:30 AM CDT | Special Weather Statement | SHV | McCurtain | 45 min |
| Jul 5, 1:57 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jul 5, 2:16 AM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
Nearby
Special Weather Statements in Arkansas, 2017Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.